Alert archive / Arizona / Wind Advisories in 2011
Wind Advisory 19, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Apr 28, 2011, 2:42 PM MST for 5 counties in Arizona. It took effect at Apr 29, 2011, 9:00 AM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2011, 2:42 PM MST (21:42 UTC)
- In effect from
- Apr 29, 2011, 9:00 AM MST
- Expired
- Apr 29, 2011, 8:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2545 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
115 WWUS75 KFGZ 282142 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 242 PM MST THU APR 28 2011 AZZ009>014-017-039-040-290545- /O.NEW.KFGZ.WI.Y.0019.110429T1600Z-110430T0300Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...SHOW LOW...DILKON 242 PM MST THU APR 28 2011 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MST FRIDAY. * TIMING: EXPECT WINDS TO INCREASE SIGNIFICANTLY MID-MORNING FRIDAY...THEN CONTINUE INTO THE EARLY EVENING. * WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. * IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING INTERSTATE 40 FROM WINSLOW TO THE NEW MEXICO LINE AND HIGHWAY 191 IN THE NAVAJO NATION. AREAS OF BLOWING DUST AND REDUCED VISIBILITIES WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ015-016-018-038-290545- /O.NEW.KFGZ.WI.Y.0019.110429T1600Z-110430T0300Z/ WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-NORTHERN GILA COUNTY- OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...FLAGSTAFF...PAYSON...SEDONA 242 PM MST THU APR 28 2011 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MST FRIDAY. * TIMING: EXPECT WINDS TO INCREASE SIGNIFICANTLY MID-MORNING FRIDAY...THEN CONTINUE INTO THE EARLY EVENING. LOCAL GUSTS IN EXCESS OF 40 MPH MAY START AS EARLY AS TONIGHT FOR FAVORED LOCATIONS LIKE DONEY PARK AND HIGHWAY 89A NORTH OF FLAGSTAFF. * WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING INTERSTATE 40 THROUGH FLAGSTAFF AND HIGHWAY 89A NORTH OF FLAGSTAFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
6 follow-up statements
319 WWUS75 KFGZ 290510 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1010 PM MST THU APR 28 2011 AZZ009>014-017-039-040-291315- /O.CON.KFGZ.WI.Y.0019.110429T1600Z-110430T0300Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...SHOW LOW...DILKON 1010 PM MST THU APR 28 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM MST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM MST FRIDAY. * TIMING: EXPECT WINDS TO INCREASE SIGNIFICANTLY MID-MORNING FRIDAY...THEN CONTINUE INTO THE EARLY EVENING. * WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. * IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING INTERSTATE 40 FROM WINSLOW TO THE NEW MEXICO LINE AND HIGHWAY 191 IN THE NAVAJO NATION. AREAS OF BLOWING DUST AND REDUCED VISIBILITIES WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ015-016-018-038-291315- /O.CON.KFGZ.WI.Y.0019.110429T1600Z-110430T0300Z/ WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-NORTHERN GILA COUNTY- OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...FLAGSTAFF...PAYSON...SEDONA 1010 PM MST THU APR 28 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM MST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM MST FRIDAY. * TIMING: EXPECT WINDS TO INCREASE SIGNIFICANTLY MID-MORNING FRIDAY...THEN CONTINUE INTO THE EARLY EVENING. LOCALLY STRONG GUSTS TO AROUND 50 MPH CAN BE EXPECTED TONIGHT THROUGH FRIDAY AFTERNOON FOR FAVORED LOCATIONS SUCH AS DONEY PARK AND HIGHWAY 89A NORTH OF FLAGSTAFF. * WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING INTERSTATE 40 THROUGH FLAGSTAFF AND HIGHWAY 89A NORTH OF FLAGSTAFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
450 WWUS75 KFGZ 291051 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 351 AM MST FRI APR 29 2011 AZZ009>014-017-039-040-300300- /O.CON.KFGZ.WI.Y.0019.110429T1600Z-110430T0300Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...SHOW LOW...DILKON 351 AM MST FRI APR 29 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST THIS EVENING. * TIMING: EXPECT WINDS TO INCREASE SIGNIFICANTLY BY MID-MORNING...THEN CONTINUE INTO THE EARLY EVENING. * WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. * IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING INTERSTATE 40 FROM WINSLOW TO THE NEW MEXICO LINE AND HIGHWAY 191 IN THE NAVAJO NATION. AREAS OF BLOWING DUST AND REDUCED VISIBILITIES WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ015-016-018-038-300300- /O.CON.KFGZ.WI.Y.0019.110429T1600Z-110430T0300Z/ WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-NORTHERN GILA COUNTY- OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...FLAGSTAFF...PAYSON...SEDONA 351 AM MST FRI APR 29 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST THIS EVENING. * TIMING: EXPECT WINDS TO INCREASE SIGNIFICANTLY BY MID-MORNING...THEN CONTINUE INTO THE EARLY EVENING. * WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING INTERSTATE 40 THROUGH FLAGSTAFF AND HIGHWAY 89A NORTH OF FLAGSTAFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
921 WWUS75 KFGZ 291829 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1129 AM MST FRI APR 29 2011 AZZ009>014-017-039-040-300300- /O.CON.KFGZ.WI.Y.0019.000000T0000Z-110430T0300Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...SHOW LOW...DILKON 1129 AM MST FRI APR 29 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING: STRONG AND GUSTY WINDS HAVE DEVELOPED...AND WILL CONTINUE INTO THE EARLY EVENING. * WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. * IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING INTERSTATE 40 FROM EAST OF FLAGSTAFF TO THE NEW MEXICO LINE AND HIGHWAY 191 IN THE NAVAJO NATION. AREAS OF INTERMITTENT BLOWING DUST AND REDUCED VISIBILITIES CAN BE ANTICIPATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ015-016-018-038-300300- /O.CON.KFGZ.WI.Y.0019.000000T0000Z-110430T0300Z/ WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-NORTHERN GILA COUNTY- OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...FLAGSTAFF...PAYSON...SEDONA 1129 AM MST FRI APR 29 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING: STRONG AND GUSTY WINDS HAVE DEVELOPED...AND WILL CONTINUE INTO THE EARLY EVENING. * WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING INTERSTATE 40 THROUGH FLAGSTAFF AND HIGHWAY 89A NORTH OF FLAGSTAFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
508 WWUS75 KFGZ 300032 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 532 PM MST FRI APR 29 2011 AZZ015-016-018-038-300145- /O.CAN.KFGZ.WI.Y.0019.000000T0000Z-110430T0300Z/ WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-NORTHERN GILA COUNTY- OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...FLAGSTAFF...PAYSON...SEDONA 532 PM MST FRI APR 29 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. WINDS ALONG AND SOUTH OF THE MOGOLLON RIM HAVE DECREASED BELOW WIND ADVISORY CRITERIA...THEREFORE THE ADVISORY HAS BEEN CANCELLED FOR THESE AREAS. WINDS WILL CONTINUE TO DECREASE OVERNIGHT. $$ AZZ009>014-017-039-040-300300- /O.CON.KFGZ.WI.Y.0019.000000T0000Z-110430T0300Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...SHOW LOW...DILKON 532 PM MST FRI APR 29 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING: STRONG AND GUSTY WINDS HAVE DEVELOPED...AND WILL CONTINUE INTO THE EARLY EVENING. * WINDS: SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING INTERSTATE 40 FROM EAST OF FLAGSTAFF TO THE NEW MEXICO LINE AND HIGHWAY 191 IN THE NAVAJO NATION. AREAS OF INTERMITTENT BLOWING DUST AND REDUCED VISIBILITIES CAN BE ANTICIPATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
911 WWUS75 KFGZ 300116 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 616 PM MST FRI APR 29 2011 AZZ009>014-017-039-040-300300- /O.CON.KFGZ.WI.Y.0019.000000T0000Z-110430T0300Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...SHOW LOW...DILKON 616 PM MST FRI APR 29 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING: STRONG AND GUSTY WINDS WILL CONTINUE INTO THE EARLY EVENING. * WINDS: SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING INTERSTATE 40 FROM EAST OF FLAGSTAFF TO THE NEW MEXICO LINE AND HIGHWAY 191 IN THE NAVAJO NATION. AREAS OF INTERMITTENT BLOWING DUST AND REDUCED VISIBILITIES CAN BE ANTICIPATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
196 WWUS75 KFGZ 300241 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 741 PM MST FRI APR 29 2011 AZZ009>014-017-039-040-300345- /O.EXP.KFGZ.WI.Y.0019.000000T0000Z-110430T0300Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...SHOW LOW...DILKON 741 PM MST FRI APR 29 2011 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. WIND SPEEDS HAVE DECREASED BELOW ADVISORY CRITERIA ACROSS NORTHEAST ARIZONA THIS EVENING...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. EXPECT BREEZY SOUTHWEST WINDS DECREASING AND SHIFTING TO NORTHERLY OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 28, 9:49 AM MST, 4 hours 53 minutes earlier.
Area forecast discussion, Apr 28, 9:49 AM MST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 949 AM MST THU APR 28 2011 .SYNOPSIS...SOUTHWEST WINDS WILL BE ON THE INCREASE TODAY AS A STORM SYSTEM APPROACHES. FOR FRIDAY...EXPECT WIDESPREAD WINDY CONDITIONS WITH WIND GUSTS OF 40 TO 55 MPH FRIDAY AS THE STORM CENTER MOVES ACROSS THE GREAT BASIN. ON SATURDAY...A MUCH COOLER AIR MASS WILL MOVE ACROSS THE AREA WITH HIGH TEMPERATURES 10 TO 15 DEGREES COOLER THAN ON FRIDAY. BY SUNDAY AND EARLY NEXT WEEK...THE STORM WILL HEAD EASTWARD WITH WARMING DAYTIME TEMPERATURES AND DRY CONDITIONS. && .DISCUSSION...BREEZY CONDITIONS WITH DAYTIME TEMPS SLIGHTLY WARMER THAN NORMAL ARE ANTICIPATED TODAY. SOUTHWEST WINDS WILL INCREASE AS THE DAY WEARS ON. GUSTIER WINDS ARE LIKELY TOMORROW AS A LOW PRESSURE SYSTEM TO THE NORTH TIGHTEN PRESSURE GRADIENTS ACROSS THE NORTHLAND. && .PREV DISCUSSION /300 AM MST/...HIGH PRESSURE WILL HEAD EASTWARD AS A STORM SYSTEM CENTERED OVER THE PACIFIC NORTHWEST BEGINS TO TAKE SHAPE. THE MAIN IMPACT TODAY WILL BE STRENGTHENING PRESSURE GRADIENTS WITH SOUTHWEST WINDS OF 15-25 MPH GUSTING TO 30-40 MPH DEVELOPING DURING THE AFTERNOON. HIGH TEMPERATURES WILL WARM FURTHER AS SOUTHWEST FLOW ADVECTS WARMER AIR ACROSS ARIZONA. OVERNIGHT...WINDS ALOFT WILL CONTINUE TO INCREASE WITH GUSTY WINDS ACROSS MOST AREAS. WINDS WILL BE PARTICULARLY STRONG ON THE EASTERN SIDE OF THE MOGOLLON RIM FROM THE HOUSEROCK VALLEY DOWN THROUGH DONEY PARK. WINDS WILL ALSO BE STRONG AND GUSTY ACROSS THE AREA JUST TO THE NORTH OF THE WHITE MOUNTAINS SUCH AS VERNON. ON FRIDAY...THE PACIFIC NORTHWEST LOW AND ASSOCIATED COLD FRONT WILL SWEEP ACROSS THE GREAT BASIN. PERSISTENT AND STRONG UPWARD MOTION ACROSS THE FOUR CORNERS AREA WILL RESULT IN STRENGTHENING SURFACE PRESSURE GRADIENTS THROUGH THE DAY. IN ADDITION...WINDS ALOFT WILL STRENGTHEN IN ADVANCE OF THE STORM/COLD FRONT. AS A RESULT...EXPECTING SUSTAINED WINDS OF 25-35 MPH WITH GUSTS FROM 40-55 MPH DURING THE DAY FRIDAY. WINDS SHOULD GRADUALLY DIMINISH FRIDAY NIGHT. FOR SATURDAY...MODELS SHOW A SURFACE COLD FRONT MOVING ACROSS MOST OF NORTHERN ARIZONA BY SATURDAY MORNING...BUT CONTINUE TO DIFFER ON JUST HOW COLD IT WILL BE. IN GENERAL...MODELS HAVE BACKED OFF THE VERY COLDEST TEMPERATURES. HOWEVER..STILL THINK HIGH TEMPERATURES WILL BE FROM 10 TO 15 DEGREES COOLER THAN ON FRIDAY. OVERALL MODEL SOLUTIONS A BIT FURTHER NORTH WITH THE MID-LEVEL LOW CENTER. BUT STILL APPEARS TO BE ENOUGH COLD AIR ALOFT AND MOISTURE TO CONTINUE WITH A SLIGHT CHANCE OF DRY THUNDERSTORMS SATURDAY AFTERNOON AND EVENING NORTH OF A LINE FROM WINDOW ROCK TO PAGE. SURFACE WINDS WILL BE BRISK AND GUSTY OUT OF THE NORTH BEHIND THE FRONT. FROM SUNDAY THROUGH WEDNESDAY...SUNDAY MORNING WILL SEE LOW TEMPERATURES WELL BELOW NORMAL BEHIND THE STORM. OTHERWISE...DRY WEATHER IS EXPECTED THROUGH THE PERIOD. WARMER WEATHER AND LIGHTER WINDS ARE ANTICIPATED EARLY NEXT WEEK AS NORTHWEST FLOW ALOFT DEVELOPS. && .AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS WITH MOSTLY CLEAR SKIES EXPECTED FOR THE NEXT 24 HOURS. BREEZY SW WINDS 10 TO 20 KTS WITH GUSTS UP TO 35 KTS TO DEVELOP 17Z-19Z AND CONTINUE THROUGH 03Z BEFORE DECREASING OVERNIGHT. AREAS EAST AND NORTHEAST OF THE KAIBAB PLATEAU...SAN FRANCISCO PEAKS AND MOGOLLON RIM MAY EXPERIENCE STRONG MOUNTAIN WAVE INDUCED SFC WINDS TO THE EAST AND NORTHEAST OF THESE FEATURES. SW WINDS TO BECOME STRONG BTWN 15-17Z FRIDAY 15-25 KTS WITH GUSTS FROM 35 TO 45 KTS. AREAS OF BL DUST WITH LCL MVFR VSBYS DUE TO DUST. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER... A LOW PRESSURE TROUGH APPROACHING FROM THE NORTHWEST WILL BRING BREEZY SOUTHWEST WINDS TODAY...WITH CONDITIONS APPROACHING CRITICAL FIRE WEATHER THRESHOLDS...MAINLY OVER COCONINO COUNTY. FOR FRIDAY... THE TROUGH WILL BE JUST TO THE NORTHWEST WITH EVEN STRONGER WINDS AND DRY CONDITIONS BRINGING CRITICAL FIRE WEATHER TO MUCH OF THE AREA ON FRIDAY. SATURDAY THROUGH MONDAY... A LOW PRESSURE TROUGH WILL TRAVERSE THE WESTERN UNITED STATES SATURDAY THROUGH EARLY MONDAY...PUSHING EAST OF ARIZONA LATE MONDAY. BREEZY WINDS AND HIGH TEMPERATURES 5 TO 10 DEGREES BELOW NORMAL ARE EXPECTED SATURDAY AND SUNDAY...AND RETURNING TO NEAR NORMAL MONDAY. && .FGZ WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR FRIDAY FROM 1100 AM UNTIL 800 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FIRE WEATHER ZONES 107>118-137>140. && PUBLIC..............KD/MCCOLLUM AVIATION/FIRE WX....TC/MAS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Apr 28, 3:35 AM MST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 335 AM MST THU APR 28 2011 AZZ004>018-037>040-290715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 335 AM MST THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT AN APPROACHING STORM SYSTEM WILL BRING GUSTY SOUTHWEST WINDS OF 15 TO 25 MPH WITH A FEW GUSTS NEAR 40 MPH THIS AFTERNOON. FOR TONIGHT...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE IN THE AREAS ALONG AND WEST OF HIGHWAY 89A FROM THE HOUSEROCK VALLEY THROUGH DONEY PARK. A WIND ADVISORY MAY BE NEEDED FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...STRONG SOUTHWEST WINDS WILL RETURN TO ALL OF NORTHERN ARIZONA. SOUTHWEST WINDS SUSTAINED AT 20 TO 35 MPH WITH GUSTS OF 40 TO 55 MPH ARE ANTICIPATED. A WIND ADVISORY MAY BE NEEDED FOR MUCH OF THE AREA. LOCAL AREAS OF BLOWING DUST WILL BE POSSIBLE ESPECIALLY ACROSS THE LITTLE COLORADO RIVER VALLEY AND NAVAJO NATION. LOW RELATIVE HUMIDITY VALUES ARE LIKELY TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. AS A RESULT...A RED FLAG WARNING IS IN EFFECT ON FRIDAY FOR MUCH OF NORTHERN ARIZONA. PLEASE REFER TO WEATHER.GOV/FLAGSTAFF FOR MORE DETAILS. SATURDAY THROUGH MONDAY...THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:11 AM MST | Red Flag Warning | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 41 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.